Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 16, 2005, 6:43 PM MDT for Washington County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2005, 6:43 PM MDT (00:43 UTC)
- Expired
- Jun 16, 2005, 7:44 PM MDT
- In force
- 61 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 170044
SVRBOU
COC121-170145-
/O.NEW.KBOU.SV.W.0110.050617T0043Z-050617T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
643 PM MDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO
* UNTIL 745 PM MDT
* AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF OTIS...OR ABOUT 14 MILES SOUTHEAST OF AKRON...
MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTIS.
TORRENTIAL RAIN CAN ALSO BE EXPECTED AS THE STORM MOVES THROUGH. 1
TO 2 INCHES OF RAIN IN 30 MINUTES OR LESS WILL CAUSE MINOR FLOODING
OF FARM FIELDS AND ROADS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3998 10316 3991 10306 4008 10279 4016 10279
4021 10302
$$
BARJENBRUCH2 follow-up statements
000
WWUS55 KBOU 170129
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
729 PM MDT THU JUN 16 2005
COC121-170145-
/O.CON.KBOU.SV.W.0110.000000T0000Z-050617T0145Z/
WASHINGTON CO-
729 PM MDT THU JUN 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR EAST
CENTRAL WASHINGTON COUNTY...
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF HYDE...OR ABOUT 17 MILES SOUTHEAST OF
AKRON...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4003 10304 3992 10301 3991 10280 4016 10279
4012 10297
$$
BARJENBRUCH000
WWUS55 KBOU 170144
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
744 PM MDT THU JUN 16 2005
COC121-170154-
/O.CAN.KBOU.SV.W.0110.000000T0000Z-050617T0145Z/
WASHINGTON CO-
744 PM MDT THU JUN 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4003 10304 3992 10301 3991 10280 4016 10279
4012 10297
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:20 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 16, 3:20 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT THU JUN 16 2005 .SHORT TERM...THE BEST CONVECTION IS OVER THE PALMER RIDGE AREA AT THIS TIME. THERE IS A PRETTY DECENT BOUNDARY PUSHING NORTHWARD FROM THE CONVECTION. THERE IS ALSO A BOUNDARY OVER WASHINGTON COUNTY WITH CUMULUS CLOUDS JUST BEGINNING TO DEVELOP. DEW POINTS ARE STILL AROUND 50 F OVER MOST OF THE PLAINS. MODELS SHOW DECENT BOUNDARY LAYER DEW POINTS OVER ALL THE PLAINS OVERNIGHT. ACARS SOUNDINGS STILL SHOW CAPE VALUES OVER 1000 JOULES/KG. THE THETA-E AXIS STAYS OVER THE PLAINS AS WELL. WILL KEEP POPS PRETTY MUCH ALONE...30-40% FOR MOST OF THE PLAINS...LESS OVER THE HIGH COUNTRY. OVERNIGHT... WEAK UPSLOPE IS INDICATED. ALONG WITH THE DEW POINTS PROGGED WILL KEEP SOME FOG IN THE ZONES OUT EAST. ON FRIDAY...THE UPPER RIDGE IS OVER US...THE FLOW ALOFT INCREASES A BIT AND IS ZONAL. THE LOW LEVEL PRESSURE AND WIND FIELDS KEEP SOUTHEASTERLY FLOW IN THE BOUNDARY LAYER OVER US. THE THETA-E AXIS REMAINS OVER THE EASTERN PLAINS. SOUNDINGS HAVE HEALTHY CAPES OVER US. THE ONLY REAL PROBLEM IS THE MID LEVEL WARMING WITH THE RIDGE. THE CROSS SECTIONS HAVE A PRETTY SUBSTANTIAL CAP INDICATED FOR MUCH OF THE DAY OVER THE EASTERN 2/3RDS OF THE FORECAST AREA. WILL KEEP SOME LIMITED POPS GOING FOR NOW. FOR TEMPERATURES...GRIDS SHOW READINGS SIMILAR TO SLIGHTLY WARMER THAN THIS AFTERNOONS. .LONG TERM...FRI NGT-SUN...MDLS MAINTAIN UPR RDG OVR CNTRL U.S. AND CNTRL AND SRN RCKYS THRU PRD. SWLY FLO ALF WILL SPRD DRIER AIR INTO THE CNTRL RCKYS. MSTR IS HIR IN THE LOW LEVELS ON THE PLAINS...BUT FCST UPR AIR SOUNDINGS SHOW THE AIR MASS CAPPED IN THE MID LVLS THRU THE PRD...SO NO TSTMS ARE EXPECTED. WITH SFC LEE TROFG...THERE MAY BE AREAS OF FOG IN SLY MOIST BL WNDS ARND SNRS FRI MRNG OVR THE ERN PALMER DVD AND FAR NERN PLAINS. WITH WARMING AND DRYING ALF TEMPS WILL TREND UPWARD. WILL GENLY FVR THE HIR OF MOS MAX TEMP GUIDANCE AND MAKE ONLY SMALL ADJUSTMNTS TO MIN TEMP VALUES. IN EXTENDED PRD...MON-THU...MDLS MAINTAIN UPR RDG WITH SWLY FLO ALF OVER CNTRL RCKYS THRU PRD. PATTERN IS ONE THAT CUD ENTRAIN SUM SUBTROPICAL MSTR NWD INTO AREA...BUT MDLS REMAIN GENLY DRY. TEMPS WILL BE ABV SEASONAL NORMS. && .BOU...NONE. && RJK/GARD
Hazardous weather outlook, Jun 16, 11:12 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT THU JUN 16 2005 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT FAIRLY DECENT LOW LEVEL MOISTURE WILL CONTINUE OVER MUCH OF THE FORECAST AREA THIS AFTERNOON AND EVENING. THERE IS MERELY A FAIR SHEAR PROFILE TO THE WINDS MOVING UP INTO THE ATMOSPHERE OVER THE FORECAST AREA. THE UPSLOPE FLOW IS EXPECTED TO BE FAIRLY DEEP AND CONTINUE INTO THE EARLY EVENING HOURS. THERE IS NO APPRECIABLE MID LEVEL CAP EXPECTED. THE FLOW ALOFT IS FAIRLY WEAK. SO THE PREVIOUS OUTLOOK IS STILL ON TRACK. HEAVY RAINS COULD BE A PROBLEM. AND WITH NO STABLE AREA IN THE MID LEVELS...THE SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING SEVERE CRITERIA HAIL STONES AND WIND GUSTS. STORMS SHOULD GET GOING OVER THE MOUNTAINS AND FOOTHILLS BY 1230 PM...THEN OUT ON THE PLAINS AFTER 200 PM. COVERAGE SHOULD BE SCATTERED IN NATURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 16, 4:42 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
442 PM MDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 N PARKER 39.58N 104.76W
06/16/2005 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0430 PM HAIL 2 W WATKINS 39.75N 104.64W
06/16/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Jun 16, 6:05 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
605 PM MDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 N PARKER 39.58N 104.76W
06/16/2005 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0430 PM HAIL 2 W WATKINS 39.75N 104.64W
06/16/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0518 PM HAIL 6 NE KARVAL 38.79N 103.46W
06/16/2005 0.88 INCH LINCOLN CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Jun 16, 6:10 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
610 PM MDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 N PARKER 39.58N 104.76W
06/16/2005 0.75 INCH ARAPAHOE CO TRAINED SPOTTER
0430 PM HAIL 2 SW WATKINS 39.73N 104.63W
06/16/2005 1.00 INCH ARAPAHOE CO TRAINED SPOTTER
0518 PM HAIL 6 NE KARVAL 38.79N 103.46W
06/16/2005 0.88 INCH LINCOLN CO TRAINED SPOTTER
&&
KFREDINNearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.